IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v55y2001i2p187-192.html
   My bibliography  Save this article

A note on the distribution of integrals of geometric Brownian motion

Author

Listed:
  • Bhattacharya, Rabi
  • Thomann, Enrique
  • Waymire, Edward

Abstract

The purpose of this note is to identify an interesting and surprising duality between the equations governing the probability distribution and expected value functional of the stochastic process defined by where {Zs: s[greater-or-equal, slanted]0} is a one-dimensional Brownian motion with drift coefficient [mu] and diffusion coefficient [sigma]2. In particular, both expected values of the form v(t,x):=Ef(x+At), f homogeneous, as well as the probability density a(t,y) dy:=P(At[set membership, variant]dy) are shown to be governed by a pair of linear parabolic partial differential equations. Although the equations are not the backward/forward adjoint pairs one would naturally have in the general theory of Markov processes, unifying and remarkably simple derivations of these equations are provided.

Suggested Citation

  • Bhattacharya, Rabi & Thomann, Enrique & Waymire, Edward, 2001. "A note on the distribution of integrals of geometric Brownian motion," Statistics & Probability Letters, Elsevier, vol. 55(2), pages 187-192, November.
  • Handle: RePEc:eee:stapro:v:55:y:2001:i:2:p:187-192
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167-7152(01)00117-1
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:55:y:2001:i:2:p:187-192. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.